MAUDE Adverse Event Report: SYNTHES TUTTLINGEN RETRACTOR FRAME CRANIAL/CAUDAL

SYNTHES TUTTLINGEN RETRACTOR FRAME CRANIAL/CAUDAL
Catalog Number 03.615.100
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Device is an instrument and is not implanted/explanted.Concomitant device therapy date is not known.Hospital's telephone: (b)(6).A device history record (dhr) review was performed for part # 03.615.100, lot # t125713: manufacturing date: 20-sep-2016: a review of the device history record from the manufacturing site (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications confirm that the components and final product met inspection records and certification.All 16 parts of the lot were checked 100% for critical features and for function at the final inspection on 20-sep-2016 and found to be conforming.A separate function test was performed with a flexarm and all were conforming.No non-conformance reports (ncrs) were generated during manufacturing.A manufacturing investigation was performed.The device was returned in good condition, no visible damage.The manufacturing evaluation shows that there were no issues during the manufacture of the product that would contribute to this complaint condition.All critical dimensions of the device were checked and found to be conforming.No manufacturing issue was found during investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported the flex arms are not holding the retractor frames (cranial caudal and medial lateral).It is impossible to push the frames into the holding ring sleeve, something is blocking inside.This was detected before the surgery.No patient was involved.Concomitant device reported: holding sleeve ring (part # unknown, lot # unknown, quantity 1).This report is for one (1) retractor frame cranial/caudal.This is report 4 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: customer quality conducted an investigation of the returned devices.We have forwarded the received two (2) flex arm ((b)(4)), one (1) retractor frame medial lateral ((b)(4)) and one (1) retractor frame cranial caudal ((b)(4)) to the responsible manufacturing site for investigation, as the function test with the four (4) received parts had failed.Both(b)(4) , the manufacturing investigation completed by mediflex that show the device was returned fully functional and conforming to manufacturing specification.A dhr review was conducted as part of the investigation, and showed no issues.(b)(4) and (b)(4), the manufacturing evaluation shows that there were no issues during the manufacture of the product that would contribute to this complaint condition.All critical dimensions of the device were checked and found to be conforming.We have forwarded the received four (4) parts to the responsible sustaining engineering department in the usa for evaluation, as all parts meet manufacturing accuracy, here is the statement.We are aware of the flex arm connection issue.We have functionally tested the associated arms, and have documented the noticeable issue with the couplings, which was found on the returned arms.It has been determined that while the arms have been manufactured properly according to the mia and current drawing specifications, the tolerance of the drawing is such that it still leaves open the possibility of the arm not being able to mate with mating parts.Based on the results of the investigation, appropriate steps have been taken to resolve the design issue.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RETRACTOR FRAME CRANIAL/CAUDAL
Common Device Name
RETRACTOR
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key7033308
Report Number9680938-2017-10143
Device Sequence Number16563258
Product Code GAD
UDI-Device Identifier07611819399860
UDI-Public(01)07611819399860(10)T125713
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.615.100
Device Lot NumberT125713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1